Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 491, NWS Birmingham, AL

December 24, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 24, 2008, 5:00 PM CST for 4 counties in Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2008, 5:00 PM CST (23:00 UTC)
Expired
Dec 24, 2008, 5:45 PM CST
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, St. Clair County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 242300
SVRBMX
ALC009-073-115-127-242345-
/O.NEW.KBMX.SV.W.0491.081224T2300Z-081224T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CST WED DEC 24 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  EXTREME WEST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF SUMITON...

* UNTIL 545 PM CST

* AT 458 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED NEAR SUMITON...AND MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARKADELPHIA BY 505 PM CST...
  WARRIOR...KIMBERLY AND MORRIS BY 515 PM CST...
  TRAFFORD BY 520 PM CST...
  COUNTY LINE BY 525 PM CST...
  DALLAS BY 530 PM CST...
  7 MILES NORTH OF CLAY BY 535 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 275 THROUGH 282.

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3392 8653 3369 8654 3372 8707 3385 8707
TIME...MOT...LOC 2300Z 272DEG 33KT 3381 8697

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 242315
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST WED DEC 24 2008

ALC127-242325-
/O.CAN.KBMX.SV.W.0491.000000T0000Z-081224T2345Z/
WALKER AL-
515 PM CST WED DEC 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALKER COUNTY IS
CANCELLED...

LAT...LON 3392 8653 3369 8655 3379 8683 3388 8684
TIME...MOT...LOC 2315Z 272DEG 33KT 3383 8676

$$

ALC009-073-115-242345-
/O.CON.KBMX.SV.W.0491.000000T0000Z-081224T2345Z/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
515 PM CST WED DEC 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTH CENTRAL BLOUNT...EXTREME WEST CENTRAL ST. CLAIR AND
NORTHEASTERN JEFFERSON COUNTIES...

AT 512 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR WARRIOR...OR ABOUT 11 MILES
NORTH OF GARDENDALE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY LINE BY 520 PM CST...
  DALLAS...VILLAGE SPRINGS AND 6 MILES NORTH OF PALMERDALE BY 525 PM
  CST...
  REMLAP AND CLEAR SPRINGS BY 530 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 280 THROUGH 282.

LAT...LON 3392 8653 3369 8655 3379 8683 3388 8684
TIME...MOT...LOC 2315Z 272DEG 33KT 3383 8676

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 3:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 24, 3:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CST WED DEC 24 2008

.DISCUSSION...

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP
OUT AHEAD OF THE FRONT ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF
THE AREA...WITH THE MAIN LINE OF PRECIP JUST NOW CROSSING INTO THE
NORTHWEST CORNER OF THE FORECAST AREA. WINDS HAVE BEEN GUSTING TO
20 TO 25 KNOTS ACROSS PORTIONS OF THE AREA. A LAKE WIND ADVISORY
IS IN EFFECT UNTIL 6 PM...AND IT WILL BE RE-EVALUATED WITHIN THE
NEXT HOUR.

MOISTURE CONTINUES TO STREAM INTO CENTRAL ALABAMA...WITH DEW
POINTS ALREADY IN THE LOW TO MID 60S ACROSS MUCH OF THE AREA.
STRONG TO SEVERE STORMS ARE STILL POSSIBLE THROUGH THE EVENING
HOURS FOR AREAS NORTH AND WEST OF INTERSTATE 85 DUE TO FAVORABLE
SHEAR...BUT STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET.

THE COLD FRONT LOOKS TO ENTER THE NORTHWEST PORTION OF THE CWA IN
THE LATE AFTERNOON AND BE NEAR THE TCL-BHM-ANB CORRIDOR BY 6
PM. THE MODELS CONTINUE TO HANG THE FRONT UP ACROSS THE SOUTH AND
NOT PUSH IT ON THROUGH...SO CONTINUED THE TREND OF KEEPING SHOWERS
IN THE FORECAST FOR CHRISTMAS DAY.

.LONG TERM...FRIDAY THROUGH WEDNESDAY

NOT MUCH CHANGE IN THE LONG TERM. THE FRONT LIFTS NORTHWARD AS
A WARM FRONT ON FRIDAY...WITH MOISTURE INCREASING ACROSS THE AREA.
THERE IS STILL A LOW CONFIDENCE OF STRONG TO SEVERE
THUNDERSTORMS LATE SATURDAY AS MODELS CONTINUE TO INDICATE A HIGH
SHEAR/LOW CAPE ENVIRONMENT OUT AHEAD OF THE NEXT FRONTAL SYSTEM.
THIS SECOND COLD FRONT WILL PUSH THROUGH THE AREA LATE SATURDAY
NIGHT AND INTO SUNDAY MORNING. TEMPERATURES FORECAST TO DROP BY
10-15 DEGREES ON SUNDAY BEHIND THE FRONT...WITH LOWS SUNDAY NIGHT
IN THE 30S. SOME LOCATIONS COULD DROP BELOW FREEZING MONDAY AND
TUESDAY NIGHTS...WITH HIGHS REMAINING IN THE MID TO UPPER 50S
THROUGH THE REMAINDER OF THE PERIOD.

19

&&

.AVIATION...18Z TAF DISCUSSION.

CEILINGS OF AROUND 1500 FT HAVE SPREAD ACROSS MUCH OF CENTRAL
ALABAMA AND SHOULD REMAIN THROUGH THE REST OF THE FORECAST
PERIOD...WITH SOME SLIGHT VARIATION EXPECTED. WINDS HAVE SHIFTED TO
THE SOUTH AND ARE STILL GUSTING TO 20 TO 25 KNOTS ACROSS THE NORTH
AND WEST...AND ARE NOW BEGINNING TO PICK UP ACROSS THE SOUTH.

NUMEROUS SHOWERS WILL SPREAD INTO TCL AND BHM AFTER 22Z...AND SHOULD
REACH THE SOUTHERN TAF SITES AFTER 03Z. ISOLATED TS POSSIBLE ACROSS
THE NORTHWEST THIS EVENING...INCLUDING TCL, BHM, AND EET.  FRONTAL
PASSAGE STILL EXPECTED TO OCCUR AROUND 2-3Z IN BHM AND TCL...WITH
THE FRONT REACHING MGM AND TOI BETWEEN 08-10Z.  WINDS WILL SHIFT TO
THE WEST BEHIND THE FRONT...AND TO THE NORTH AFTER 06Z.  FRONT WILL
STALL IN THE VICINITY OF MGM/TOI...SO DECIDED TO KEEP SOUTHWESTERLY
WINDS IN THROUGH THE REMAINDER OF THE FORECAST PERIOD FOR THESE
LOCATIONS.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  58  50  70  55 / 100  20  40  30  20
ANNISTON    49  60  51  70  55 / 100  20  40  30  20
BIRMINGHAM  47  59  52  71  57 / 100  30  40  30  20
TUSCALOOSA  48  62  54  75  58 /  90  30  40  20  20
CALERA      50  61  54  73  58 /  90  30  40  20  20
AUBURN      52  63  52  71  54 /  60  40  40  20  20
MONTGOMERY  57  68  57  78  60 /  60  40  40  20  20
TROY        58  70  56  76  59 /  60  30  40  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL CENTRAL ALABAMA UNTIL 6 PM.

&&

19/19/14
Hazardous weather outlook, Dec 24, 1:09 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST WED DEC 24 2008

ALZ011>015-017>050-251909-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHERLY WINDS ARE EXPECTED AT 10 TO 20 MPH TODAY...WITH A FEW
GUSTS OF 25 TO 30 MPH. THE WINDS BEGIN DECREASING LATE THIS
AFTERNOON.

ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS PORTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND TO THE NORTH OF
INTERSTATE 59 THROUGH 8 PM. THE MAIN THREAT WILL BE DAMAGING WINDS
ASSOCIATED WITH A SQUALL LINE MOVING FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. THE SQUALL LINE IS EXPECTED TO BE NEAR JASPER AROUND
3:30 PM...TUSCALOOSA NEAR 4 PM...AND BIRMINGHAM NEAR 5 PM. THERE
IS A SECOND AREA OF CONCERN IN SOUTHWESTERN PORTIONS OF CENTRAL
ALABAMA...WHERE THE AIR MASS IS MORE UNSTABLE. THERE IS A SMALL
CHANCE FOR ISOLATED LOW TOPPED ROTATING THUNDERSTORMS TO DEVELOP...
WHICH MAY PRODUCE AN ISOLATED TORNADO. FINALLY...AS THE SQUALL LINE
AND AREA OF INSTABILITY CONVERGE OVER WEST CENTRAL ALABAMA LATER
THIS AFTERNOON...THERE IS A WINDOW OF OPPORTUNITY BETWEEN 4 PM AND 7
PM FOR THE STORMS TO BECOME STRONGER. BY 8 PM...THE SQUALL LINE AND
ANY REMAINING STORMS ARE EXPECTED TO WEAKEN RATHER QUICKLY.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY.

ANOTHER COLD FRONT APPROACHES CENTRAL ALABAMA ON SATURDAY. THERE IS
A CHANCE THAT A FEW STRONG TO SEVERE THUNDERSTORMS WILL APPROACH
WESTERN PARTS OF CENTRAL ALABAMA BY LATE IN THE AFTERNOON AND
CONTINUING INTO THE EVENING HOURS. CONFIDENCE IS LOW AT THIS TIME
DUE TO THE TIMING OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME. DUE TO THE LIMITED NATURE OF THE STRONG TO
SEVERE STORMS...NO WATCHES ARE ANTICIPATED AT THIS TIME.

JD/81

In the hours before

Special weather statement, Dec 24, 2:11 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CST WED DEC 24 2008

ALZ032>034-242045-
BIBB-HALE-PERRY-
211 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...HALE AND PERRY COUNTIES UNTIL
245 PM CST...

AT 206 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF GREENSBORO...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MORGAN SPRINGS.
  ELLARDS.
  HARRISBURG.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Dec 24, 2:20 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST WED DEC 24 2008

ALZ011-012-242100-
LAMAR-MARION-
220 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 300
PM CST...

AT 218 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELLVILLE TO AMORY...
MOVING EAST AT 50 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SHOTSVILLE.
  WESTON.
  SULLIGENT.
  RANKIN FITE AIRPORT.
  TESSNER.
  PIKEVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 2:51 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CST WED DEC 24 2008

ALZ011>014-242145-
FAYETTE-LAMAR-MARION-WINSTON-
251 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR...MARION AND WINSTON
COUNTIES UNTIL 345 PM CST...

AT 248 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
RUSSELLVILLE TO 5 MILES NORTHWEST OF CALEDONIA...OR ALONG A LINE
EXTENDING FROM 8 MILES EAST OF RUSSELLVILLE TO 8 MILES NORTHEAST OF
COLUMBUS AFB...MOVING EAST AT 50 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE SPRINGS.
  SULLIGENT.
  PIKEVILLE.
  VERNON.
  PINEY GROVE.
  GU-WIN.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 24, 4:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CST WED DEC 24 2008

ALZ013>015-023-242300-
FAYETTE-TUSCALOOSA-WALKER-WINSTON-
418 PM CST WED DEC 24 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...TUSCALOOSA...WALKER AND
WINSTON COUNTIES UNTIL 500 PM CST...

AT 415 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO 6 MILES SOUTH
OF BANKSTON...OR ALONG A LINE EXTENDING FROM ARLEY TO 12 MILES
SOUTHEAST OF FAYETTE...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GAMBLE.
  WILSON BEND.
  SMITH DAM.
  WHITSON.
  THE WYE.
  SIPSEY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, Dec 24, 4:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CST WED DEC 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     2 SSW JASPER            33.83N 87.28W
12/24/2008                   WALKER             AL   EMERGENCY MNGR

            VCNTY HILLIARD AND SARDIS.

&&

MBAER
Local storm report, Dec 24, 4:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST WED DEC 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             CORDOVA                 33.76N 87.19W
12/24/2008  M0.88 INCH       WALKER             AL   EMERGENCY MNGR

            JEFFERSON CNTY EMA

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 10:40 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more19 hr
Dec 24, 2:38 PM CSTTornado WarningBMXDallas, Marengo, Perry37 min
Dec 24, 4:35 PM CSTTornado WarningBMXWalker25 min
Dec 24, 4:57 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa48 min
Dec 24, 5:14 PM CSTTornado WarningBMXTuscaloosa16 min
Dec 24, 5:37 PM CSTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair and 1 more38 min
Dec 24, 5:57 PM CSTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.